×

Please Remove Adblock
Adverts are the main source of Revenue for DoveMed. Please remove adblock to help us create the best medical content found on the Internet.

Makzemo LLC Recalls Balquis Yemeni Spice Because of Possible Health Risk

Last updated March 1, 2020

Approved by: Lester Fahrner, MD

Makzemo LLC of Brooklyn, NY is recalling Balquis Yemeni spice, because it has the potential to be contaminated with lead.


Company Announcement Date: August 26, 2019

FDA Publish Date: August 29, 2019

Product Type: Food & Beverages

Spices, Flavors &  Salts

Reason for Announcement: Excessive levels of lead

Company Name: Makzemo LLC

Brand Name: Balquis

Product Description: Spice

Makzemo LLC of Brooklyn, NY is recalling Balquis Yemeni spice, because it has the potential to be contaminated with lead.

Lead is a toxic substance present in our environment in small amounts and everyone is exposed to some lead from daily actions such as inhaling dust, eating food, or drinking water.

Exposure to larger amounts of lead can cause lead poisoning. While lead can affect nearly every bodily system, its effects depend upon the amount of and duration of lead exposure and age of the person exposed.

Symptoms can include abdominal pain, vomiting, lethargy, irritability, weakness, behavior or mood changes, delirium, seizures, and coma. However, infants, young children and the developing fetus can be affected by chronic exposure to amounts of lead that may not result in obvious symptoms of lead poisoning. A child with lead poisoning may not look or act sick. Lead poising in children can cause: learning disabilities, developmental delays, and lower IQ scores.

Balquis Yemeni spice was distributed in Michigan and the five boroughs of New York through retail supermarkets and grocery stores.

The spice is packaged in clear plastic containers, 230 grams and 454 grams and in clear 5 lb plastic bags.

The product is yellowish/brown in color.

The brand name is Balquis.

No injuries or illness are associated with this product.

The recall was a result of the New York City Department of Health circulating a flyer about the product and visiting a few retail stores and informing them of the findings.

The company has ceased the production and distribution of the product as FDA and the company continue their investigation as to what caused the problem.

References and Information Sources used for the Article:


Materials:


Reviewed and Approved by a member of the DoveMed Editorial Board
First uploaded: March 1, 2020
Last updated: March 1, 2020